Hi. In July I was given a hormone replacement pill, agestyn (SP?) I woke up one morning with hives everywhere. I went to my doctor who gave me prednisone and referred me to an allergist. I have never had allergies in my life. I am 49 years old. Since this sudden reaction, I have reacted, at first, every other week. Now it is daily. At first, it was to nickel (I had patch tests and am now allergic to nickel and cobalt). Now it is polyester, smelling things like perfume, bleach, etc...My allergic reactions are daily, now. I do not understand why it is sudden. I have been to the ER probably 10 times since then with swollen eyes, swollen airway, hives all over, swollen lips. It can be something I eat (corn), something I sit on (a couch with polyester) or something I breathe (perfume). Why these sudden allergies? Will they go away or will I be like this the rest of my life? It is not angioedema like the other person thought. I have tested negative for all autoimmune diseases that my doc tested me for. No RA. Please if you have any ideas, it could save my life.
It is difficult to predict to what and why allergic reactions are triggered. But in most cases, the cause of chronic hives is never identified, even after testing and monitoring symptoms. Heat, cold, pressure, sunlight or other environmental stimuli may worsen chronic hives. Certain pain medications, such as aspirin, ibuprofen (Advil, Motrin, others) and naproxen sodium (Aleve, Anaprox, others), also can worsen chronic hives. Therapy lies in identifying the allergens and avoiding them and antihistamines.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.